Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 13, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Sep 4, 2020, 2:59 PM MDT for 6 counties in Idaho. It took effect at Sep 5, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2020, 2:59 PM MDT (20:59 UTC)
- In effect from
- Sep 5, 2020, 12:00 PM MDT
- Expired
- Sep 5, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Idaho County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 100 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS85 KBOI 042059 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 259 PM MDT Fri Sep 4 2020 IDZ402-403-421-052200- /O.NEW.KBOI.FW.W.0013.200905T1800Z-200906T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 259 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402...403 AND 421... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Saturday. * WINDS...Sustained 20 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ W
2 follow-up statements
641 WWUS85 KBOI 052115 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 315 PM MDT Sat Sep 5 2020 IDZ402-403-421-060300- /O.CON.KBOI.FW.W.0013.000000T0000Z-200906T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 315 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402...403 AND 421... * WINDS...Sustained 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-423-424-426-ORZ636-637-060515- /O.NEW.KBOI.FW.A.0004.200907T1800Z-200908T0300Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands-Burns BLM-Vale BLM- 315 PM MDT Sat Sep 5 2020 /215 PM PDT Sat Sep 5 2020/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM... SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 420...423...424...426...636 AND 637... The National Weather Service in Boise has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. * WINDS...Sustained 20 to 35 mph with gusts to around 50 mph. * RELATIVE HUMIDITY...10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. && $$ W
487 WWUS85 KBOI 060315 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 915 PM MDT Sat Sep 5 2020 IDZ402-403-421-060415- /O.EXP.KBOI.FW.W.0013.000000T0000Z-200906T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 915 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402... 403 AND 421... Winds have decreased. Therefore the Red Flag Warning was allowed to expire on schedule at 9 pm MDT. $$ IDZ420-423-424-426-ORZ636-637-062330- /O.CON.KBOI.FW.A.0004.200907T1800Z-200908T0300Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands-Burns BLM-Vale BLM- 915 PM MDT Sat Sep 5 2020 /815 PM PDT Sat Sep 5 2020/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 420...423...424...426...636 AND 637... * WINDS...Sustained 20 to 35 mph with gusts to around 50 mph. * RELATIVE HUMIDITY...10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. && $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:45 PM MDT, 14 minutes earlier.
Area forecast discussion, Sep 4, 2:45 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Boise ID 245 PM MDT Fri Sep 4 2020 .SHORT TERM...Tonight through Sunday night...An upper ridge will retrograde to the northwest through the weekend, causing flow to shift. Southwest flow aloft tonight and into Saturday morning will cause an influx of haze and elevated wildfire smoke, especially over southeastern Oregon. Confidence remains low over how much smoke will be channeled into the area and how much it will affect temperatures Saturday afternoon. For now, temperatures have been lowered a degree or two across the region to account for smoke and haze, but still remain within a couple degrees of record temperatures. Flow will become westerly by Saturday afternoon as the ridge flattens, allowing stronger flow aloft to mix down to the surface and generate breezy conditions. Flow will turn northwesterly by Sunday ahead of an incoming trough, cooling temperatures several degrees but remaining roughly 10 degrees above normal. Conditions will remain dry through the short-term. .LONG TERM...Monday through Friday...Cooling will continue into next week as a low drops along the northern Rockies on Monday. A cold front will pass through the Intermountain West, causing breezy to strong winds on Monday. Wind gusts will be strongest through the I-84 corridor and could reach 40 mph through the Magic Valley. Precipitation may clip the far eastern portion of the CWA Monday afternoon with snow levels lowering to 6500 ft MSL behind the cold front. Tuesday will be the coolest day of the forecast period, roughly 10-15 degrees below normal across the region. Temperatures will slowly climb back to normal through the rest of the week with dry conditions expected. && .AVIATION...VFR. Areas of smoke layers aloft. Surface winds: generally 10 kts or less this morning, becoming mainly southeast 5-10 kts this afternoon. Winds aloft to 10kft MSL: west to northwest 5- 15 kt this morning, becoming southwest 5-15 kt this afternoon. Weekend Outlook...VFR will continue under mostly clear skies with areas of smoke. Breezy west to northwest surface winds will develop each afternoon. Winds aloft to 10kft MSL will increase to 25-35 kt over the weekend, veering from southwest on Saturday to northwest on Sunday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Red Flag Warning from noon to 9 PM MDT Saturday IDZ402-403-421. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...AL LONG TERM....AL AVIATION.....AL
Nearby
Red Flag Warnings in Idaho, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.